Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 107, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 25, 2021, 9:07 PM CDT for Hansford County, Hutchinson County, Texas. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2021, 9:07 PM CDT (02:07 UTC)
- Expired
- May 25, 2021, 10:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
Counties Hansford County, TX, Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 97 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:19 PM CDT | HAIL 2.5 | 9 E Morse, TX | SPOTTER NETWORK REPORT. |
| May 25, 9:20 PM CDT | HAIL 3 | 10 E Morse, TX | REPORTED ON FACEBOOK. TIME ESTIMATED BASED ON RADAR. |
| May 25, 9:25 PM CDT | HAIL 2.75 | 9 E Morse, TX | REPORTED ON TWITTER. |
| May 25, 9:25 PM CDT | HAIL 2.75 | 9 E Morse, TX | TWITTER REPORT. |
| May 25, 9:26 PM CDT | HAIL 2.5 | 9 E Morse, TX | REPORTED ON TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 4:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
474
WUUS54 KAMA 260207
SVRAMA
TXC195-233-260300-
/O.NEW.KAMA.SV.W.0107.210526T0207Z-210526T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
907 PM CDT Tue May 25 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northeastern Hutchinson County in the Panhandle of Texas...
Southeastern Hansford County in the Panhandle of Texas...
* Until 1000 PM CDT.
* At 906 PM CDT, a severe thunderstorm was located 9 miles east of
Morse, or 9 miles southwest of Spearman, moving south at 10 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters. At 855 PM CDT, trained spotters
reported golf ball size hail 9 miles southwest of
Spearman.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Hutchinson and southeastern Hansford Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3597 10108 3589 10109 3586 10135 3615 10141
3616 10121
TIME...MOT...LOC 0206Z 347DEG 9KT 3609 10131
HAIL...2.75IN
WIND...60MPH
$$
Ferguson3 follow-up statements
917
WWUS54 KAMA 260217
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
917 PM CDT Tue May 25 2021
TXC195-233-260300-
/O.CON.KAMA.SV.W.0107.000000T0000Z-210526T0300Z/
Hutchinson TX-Hansford TX-
917 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN HUTCHINSON AND SOUTHEASTERN HANSFORD COUNTIES...
At 917 PM CDT, a severe thunderstorm was located 9 miles east of
Morse, or 10 miles southwest of Spearman, moving south at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
This severe thunderstorm will remain over mainly rural areas of
northeastern Hutchinson and southeastern Hansford Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3597 10108 3589 10109 3586 10135 3615 10141
3616 10121
TIME...MOT...LOC 0217Z 347DEG 9KT 3606 10130
HAIL...1.50IN
WIND...60MPH
$$
Ferguson890
WWUS54 KAMA 260222
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
922 PM CDT Tue May 25 2021
TXC195-233-260300-
/O.CON.KAMA.SV.W.0107.000000T0000Z-210526T0300Z/
Hutchinson TX-Hansford TX-
922 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN HUTCHINSON AND SOUTHEASTERN HANSFORD COUNTIES...
At 922 PM CDT, a severe thunderstorm was located 9 miles east of
Morse, or 11 miles southwest of Spearman, moving south at 10 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters. At 919 PM CDT, trained spotters
reported tennis ball size hail 9 miles east of Morse.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
This severe thunderstorm will remain over mainly rural areas of
northeastern Hutchinson and southeastern Hansford Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3597 10108 3589 10109 3586 10135 3615 10141
3616 10121
TIME...MOT...LOC 0222Z 346DEG 8KT 3606 10130
HAIL...2.50IN
WIND...60MPH
$$
Ferguson174
WWUS54 KAMA 260244
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
944 PM CDT Tue May 25 2021
TXC195-233-260300-
/O.CON.KAMA.SV.W.0107.000000T0000Z-210526T0300Z/
Hutchinson TX-Hansford TX-
944 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN HUTCHINSON AND SOUTHEASTERN HANSFORD COUNTIES...
At 944 PM CDT, a severe thunderstorm was located 10 miles east of
Pringle, or 13 miles south of Spearman, moving south at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northeastern Hutchinson and southeastern Hansford Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3597 10108 3589 10109 3586 10135 3615 10141
3616 10121
TIME...MOT...LOC 0244Z 347DEG 9KT 3601 10128
HAIL...1.25IN
WIND...60MPH
$$
FergusonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:56 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 25, 6:56 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 656 PM CDT Tue May 25 2021 .AVIATION...00z TAF Cycle... Thunderstorms west of Amarillo are slowly moving east at 10 mph, and assuming they hold together storms will be impacting the KAMA terminal around 01z. This could lead to gusty winds, hail and MVFR/IFR cigs/vsbys with heavy rain possible. Also can't rule out some MVFR/IFR cigs later tonight in wake of storm activity. Will amend if needed. Storms should remain east of KGUY and KDHT, with lower chance for MVFR/IFR cigs at those terminals. Ward && .PREV DISCUSSION... /Issued 303 PM CDT Tue May 25 2021/ SHORT TERM...Today through Wednesday Night... Satellite this afternoon shows a couple boundaries around the Panhandles this afternoon. The cold front is sagging into the OK Panhandle and looks to be from Felt to Guymon to Turpin. There is another boundary showing up from Beaver to Gruver to Fritch to just east of Wayside that is an outflow boundary from the MCV over eastern OK. The southeastern winds from the outflow are meeting up with the southwesterly flow and popping clouds all along the boundary. If you look closely, we can see some orphan anvils, particularly down by Panhandle and Groom. These attempts at updrafts will continue to break what little cap likely exists over the area as the special 19Z sounding from AMA shows very little cap. With little to no CIN, storms will not take much to fire up along either boundary. The dry line is over in NM and is progged to shift eastward. There is a mid level shortwave that is also on its way here and could also provide some uplift to help fire up storms or enhance the ones ongoing this evening when it arrives. Beside all the lift options, there is plenty of moisture to work with for storms today. Dewpoints are currently in the 50s and 60s around the Panhandles. The special sounding shows some dry air in the mid levels that may help with hail growth. MLCAPE around the area is forecast to be around 2500-3500 J/kg, which could mean hail up to 2 or 3 inches could be possible. DCAPE is forecast to be around 1500-2000 J/kg. Bulk shear is around 20 to 30 kts so storm mode will be multicellular in the north where the shear is less and could be supercellular in the south where shear is better. Storm motion looks to be around 20kts, so we could be looking at 70 to 80 mph gusts from a good downburst. LCL heights today are fairly high at 2000m and 0-1km shear is almost non- existent. 0-3km shear isn't terribly excited at 100 m2/s2, so not looking for tornado potential. If shear along a boundary increases, we might have a small brief spin up. Storms should mostly move out of the area by 06Z tonight, although could have a lingering storm in the far southeast. The NAM indicates the presence of low level moisture overnight for a low cloud deck over all but the western TX Panhandle. This could limit storm potential for Wednesday if the low clouds are realized. Instability for tomorrow is even better for today if storms happen. MLCAPE could be upwards of 3500-4000 J/kg with DCAPE of 1000-1500 J/kg. LCL's lower tomorrow to around 1000m and low level shear increases. Thus Wednesday could see storms with very large hail, damaging winds and tornadoes. PWATs increase for tomorrow as well to being near or over 90th percentile, so flooding issues may become a concern again. The big question will be if there are boundaries around, other than the dry line and if the low clouds materialize. Beat LONG TERM...Thursday through Monday... As we wrap up the month of May, more showers and thunderstorms are in the forecast. The main synoptic pattern favors daily chances for thunderstorms, in which each day we could see some severe storms. Perhaps a small break on Saturday before chances pick back up on Sunday. On Thursday and Friday, H500 flow will result in perturbations along the mean SSW-NNE flow. In-conjunction with a dryline setting up across the eastern Panhandles on Thursday retreating back to the west on Friday, the combination of surface boundary and upper level disturbances with good low level moisture will result in diurnally driven thunderstorms. In particular on Friday, a cold front will move south, adding an additional surface boundary for potential lift. Shear will be limited, but should be suffice to generate some thunderstorms. High temperatures will drop from mid 80s on Thursday to low and mid 70s by Friday. A temporary break in thunderstorms activity on Saturday as stable airmass fills in behind front, with the only exception for the far SE TX Panhandle with a thunderstorm chance early Saturday morning. Continuing on Sunday and Monday, a deepening mid level neutral tilted trough over the SW CONUS will surge sfc moisture northward along and ahead of dryline developing in eastern New Mexico.This will bring thunderstorm chances back to the Panhandles where some storms could be severe as some of the latest 25/12Z model and numerical data shows a series of mid level disturbances moving into the Panhandles. Temperatures Saturday through Monday will actually be a bit below average as we approach the end of May. Meccariello && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 7/99
Hazardous weather outlook, May 25, 3:30 PM CDT, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 330 PM CDT Tue May 25 2021 OKZ001>003-TXZ001>020-317-261100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 330 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible this afternoon and this evening. A few storms may become severe with large hail and damaging winds the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across parts of the Panhandles through Monday. Some of the storms may become severe with large hail and damaging winds the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, May 25, 8:21 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Amarillo TX
821 PM CDT Tue May 25 2021
TXZ007-008-260215-
Hutchinson TX-Moore TX-
821 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUTCHINSON AND
EASTERN MOORE COUNTIES UNTIL 915 PM CDT...
At 821 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Dumas, moving northeast at 20 mph.
Up to nickel size hail and wind gusts of up to 55 mph will be
possible with this storm.
Locations impacted include...
Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3606 10167 3605 10146 3590 10129 3567 10183
3581 10197
TIME...MOT...LOC 0121Z 229DEG 18KT 3579 10184
FergusonLocal storm report, May 25, 8:25 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
825 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL 3 NW BOOKER 36.49N 100.58W
05/25/2021 E0.75 INCH OCHILTREE TX PUBLIC
REPORT FROM MPING.
&&
AWSpecial weather statement, May 25, 8:26 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Amarillo TX 826 PM CDT Tue May 25 2021 TXZ017-260200- Randall TX- 826 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RANDALL COUNTY UNTIL 900 PM CDT... At 826 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles northwest of Happy, or 11 miles south of Canyon, moving southeast at 10 mph. Dime size hail and wind gusts of up to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Randall County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3475 10194 3490 10200 3491 10184 3475 10174 TIME...MOT...LOC 0126Z 333DEG 11KT 3482 10191 Ferguson
Local storm report, May 25, 8:43 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
843 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL SPEARMAN 36.19N 101.19W
05/25/2021 E0.88 INCH HANSFORD TX TRAINED SPOTTER
REPORTED VIA TELEPHONE.
&&
AWSpecial weather statement, May 25, 8:51 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Amarillo TX 851 PM CDT Tue May 25 2021 TXZ004-260215- Ochiltree TX- 851 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OCHILTREE COUNTY UNTIL 915 PM CDT... At 850 PM CDT, Doppler radar was tracking a strong thunderstorm near Perryton, moving south at 10 mph. Up to nickel size hail and wind gusts of up to 55 mph will be possible with this storm. Locations impacted include... Perryton and Wolf Creek Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3640 10092 3646 10071 3620 10055 3614 10091 TIME...MOT...LOC 0150Z 340DEG 7KT 3633 10083 Ferguson
Local storm report, May 25, 8:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
859 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 9 SSW SPEARMAN 36.08N 101.28W
05/25/2021 E1.75 INCH HANSFORD TX STORM CHASER
SPOTTER NETWORK REPORT.
&&
AWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:28 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 62 min |
| May 25, 7:45 PM CDT | Special Weather Statement | AMA | Moore | 30 min |
| May 25, 7:52 PM CDT | Special Weather Statement | AMA | Lipscomb, Ochiltree | 53 min |
| May 25, 7:55 PM CDT | Special Weather Statement | AMA | Randall | 35 min |
| May 25, 8:19 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree | 56 min |
| May 25, 8:21 PM CDT | Special Weather Statement | AMA | Moore | 54 min |
| May 25, 8:26 PM CDT | Special Weather Statement | AMA | Randall | 34 min |
| May 25, 8:51 PM CDT | Special Weather Statement | AMA | Ochiltree | 24 min |
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 35 min |
| May 25, 9:43 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson | 36 min |
| May 25, 9:54 PM CDT | Special Weather Statement | AMA | Roberts | 66 min |
| May 25, 10:48 PM CDT | Special Weather Statement | AMA | Roberts | 27 min |
| May 25, 11:49 PM CDT | Special Weather Statement | AMA | Donley | 26 min |
| May 25, 11:58 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 36 min |
| May 26, 12:01 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 59 min |
| May 26, 4:28 PM CDT | Special Weather Statement | AMA | Sherman | 32 min |
| May 26, 4:41 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 64 min |
| May 26, 4:45 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 60 min |
| May 26, 4:49 PM CDT | Special Weather Statement | AMA | Randall | 26 min |
| May 26, 5:38 PM CDT | Tornado Warning | AMA | Hansford | 52 min |
| May 26, 5:43 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Potter | 62 min |
| May 26, 6:11 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 49 min |
| May 26, 6:13 PM CDT | Special Weather Statement | AMA | Hutchinson | 32 min |
| May 26, 6:24 PM CDT | Tornado Warning | AMA | Hansford | 51 min |
| May 26, 6:35 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 70 min |
| May 26, 6:37 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 53 min |
| May 26, 6:43 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Potter, Roberts | 62 min |
| May 26, 6:47 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.